Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Atlanta, GA

August 5, 2018Treutlen County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 5, 2018, 9:29 PM EDT for Treutlen County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2018, 9:29 PM EDT (01:29 UTC)
Expired
Aug 5, 2018, 10:00 PM EDT
In force
31 min
Issued by
NWS Atlanta, GA
Wind
40

County Treutlen County, GA

The radar

The Robins AFB radar (KJGX), 75 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2018-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1517 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2018-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1517 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1513 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

505 
WWUS82 KFFC 060129
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
929 PM EDT SUN AUG 5 2018
 
GAZ086-097-098-112-060200-
Emanuel GA-Treutlen GA-Montgomery GA-Laurens GA-
929 PM EDT SUN AUG 5 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN EMANUEL...TREUTLEN...
NORTHERN MONTGOMERY AND EASTERN LAURENS COUNTIES UNTIL 1000 PM EDT...

At 929 PM EDT...a line of strong thunderstorms extended from near 
Minter to near Zaidee to near Covena...and moving south at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Swainsboro, Soperton, Nunez, Tarrytown, Lothair, Covena, Orland,
Rockledge, Orianna, Zaidee, Gillis Springs and Minter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3237 8284 3230 8253 3244 8231 3255 8234
      3247 8256 3250 8283
TIME...MOT...LOC 0129Z 347DEG 21KT 3244 8277 3242 8255 3247 8241 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 5, 8:02 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Aug 5, 8:02 PM EDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
802 PM EDT Sun Aug 5 2018

.PREV DISCUSSION... /issued 249 PM EDT Sun Aug 5 2018/

SHORT TERM /Tonight through Monday Night/...
Models in good agreement in keeping the H5 high centered over middle
Georgia. This high remains in place through the short term with some
weakening toward Monday night. This will suppress convection
somewhat over middle Georgia Monday but with ample low level
moisture, there will be enough instability for scattered showers and
a few thunderstorms. The best chances will be on the periphery of
the high across north and east Georgia. Temperatures rising a little
higher than progged today and with not a lot of change tomorrow,
have gone on the high side of guidance Monday for max temps.

17

LONG TERM /Tuesday through Sunday/...
No changes made to the extended forecast. The main east-west
oriented upper ridge will remain entrenched along wide swatch
centered on 35deg latitude through Wed when westerlies begin to
dip further south over mid-south and upper ridge breaks down. By
Thurs, plume of deep moisture should stretch from TX to mid-south
through much of GA and Carolinas while large, high-amplitude ridge
builds quickly over the western CONUS and into the Midwest states.
The result of this pattern change is a high-over-low block which
is well known for being stagnant. Could see a prolonged period of
above average moisture and rainfall coverage and amounts Thurs
thru next weekend. 00Z medium range models now showing signs of a
cutoff low over the southeast (GFS/GEFS) or the OH/TN river valley
states (ECMWF/CMC), which doesn't bode well for any kind of
clearing or decrease in rainfall during the 7-10 day time frame.

01

&&

.AVIATION...
00Z UPDATE...

Cells developed right over ATL this evening producing several
outflows before activity settled south. Still ongoing activity
though at AHN and have kept a TEMPO in there for additional storms
possible through 02Z. Prob30 looks on target for Mon but did go
ahead and add TS in there based on what we saw today. Winds look
to remain light but remain on the west side.

//ATL CONFIDENCE...00Z UPDATE...
High on all elements.

Deese

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  93  73  91 /  30  30  30  30
Atlanta         74  92  74  91 /  20  30  20  30
Blairsville     66  86  67  85 /  30  40  40  30
Cartersville    72  93  72  91 /  20  30  20  30
Columbus        75  95  75  93 /  10  30  30  30
Gainesville     71  91  73  89 /  30  30  30  30
Macon           74  94  74  92 /  20  40  30  30
Rome            71  93  72  92 /  20  40  20  30
Peachtree City  72  92  71  91 /  20  30  20  30
Vidalia         74  92  74  91 /  10  40  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Deese
LONG TERM....King
AVIATION...Deese
Hazardous weather outlook, Aug 5, 12:28 PM EDT, 9 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1228 PM EDT Sun Aug 5 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061630-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1228 PM EDT Sun Aug 5 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...
Isolated showers thunderstorms are expected this afternoon and
evening mainly over north Georgia, although a few thunderstorms
will also be possible in middle Georgia. Thunderstorms that do
develop could be strong with gusty winds, dangerous lightning and
heavy rain.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...
Scattered showers and thunderstorms are expected each day, with
increased chances for thunderstorms and heavy rain on Thursday,
Friday and Saturday. Widespread severe weather is not
anticipated, however, some storms could produce strong winds,
frequent lightning and heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Aug 5, 6:06 PM EDT, 3 hours 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
606 PM EDT SUN AUG 5 2018

GAZ033-044-045-052230-
North Fulton GA-DeKalb GA-South Fulton GA-
606 PM EDT SUN AUG 5 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...SOUTHWESTERN
DEKALB AND EASTERN SOUTH FULTON COUNTIES UNTIL 630 PM EDT...

At 605 PM EDT...a strong thunderstorm was over Kirkwood, or over
Atlanta...moving west at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Atlanta, Decatur, East Point, College Park, Hapeville, Avondale
Estates, Belvedere Park, North Decatur, Midtown, Grant Park-Zoo
Atlanta, Candler-Mcafee, Druid Hills, North Druid Hills, Sweet
Auburn, Piedmont Park, Lakewood Park, East Lake, Little Five Points,
Atlantic Station and West End.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3381 8426 3370 8423 3365 8441 3365 8444
      3381 8447
TIME...MOT...LOC 2205Z 074DEG 5KT 3374 8434

WIND...40MPH
Special weather statement, Aug 5, 7:34 PM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
734 PM EDT SUN AUG 5 2018

GAZ034-035-060000-
Barrow GA-Gwinnett GA-
734 PM EDT SUN AUG 5 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BARROW AND EASTERN
GWINNETT COUNTIES UNTIL 800 PM EDT...

At 733 PM EDT...a strong thunderstorm was over Harbin, or near
Lawrenceville...drifting northeast at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lawrenceville, Winder, Braselton, Auburn, Dacula, Bethlehem, Carl,
Russell, Fort Yargo State Park, County Line and Harbin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3396 8362 3391 8378 3393 8380 3389 8385
      3387 8391 3395 8398 3411 8385
TIME...MOT...LOC 2333Z 229DEG 16KT 3396 8387

WIND...40MPH
Special weather statement, Aug 5, 7:59 PM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
759 PM EDT SUN AUG 5 2018

GAZ035-060030-
Barrow GA-
759 PM EDT SUN AUG 5 2018

...SIGNIFICANT WEATHER ADVISORY FOR BARROW COUNTY UNTIL 830 PM EDT...

At 759 PM EDT...a strong thunderstorm was over Carl, or near
Winder...moving east at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Winder, Auburn, Statham, Bethlehem, Carl, Russell and Fort Yargo
State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3404 8363 3405 8362 3393 8360 3391 8365
      3392 8367 3391 8370 3392 8379 3395 8381
      3397 8384 3401 8384 3405 8366 3405 8364
TIME...MOT...LOC 2359Z 269DEG 15KT 3398 8378

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 5, 8:51 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
851 PM EDT SUN AUG 5 2018

GAZ085-086-098-060115-
Emanuel GA-Treutlen GA-Johnson GA-
851 PM EDT SUN AUG 5 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN EMANUEL...TREUTLEN AND
SOUTHEASTERN JOHNSON COUNTIES UNTIL 915 PM EDT...

At 851 PM EDT...a strong thunderstorm was over Adrian, or 10 miles
north of Soperton...moving south at 5 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Soperton, Adrian, Norristown Junction, Lothair, Orland, Orianna,
Blackville, Norristown, Zaidee and Gillis Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3236 8245 3233 8275 3237 8272 3239 8272
      3241 8270 3243 8270 3245 8269 3246 8266
      3249 8264 3250 8265 3251 8265 3252 8267
      3258 8264 3260 8245
TIME...MOT...LOC 0051Z 010DEG 6KT 3253 8258

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 5, 9:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
929 PM EDT SUN AUG 5 2018

GAZ086-097-098-112-060200-
Emanuel GA-Treutlen GA-Montgomery GA-Laurens GA-
929 PM EDT SUN AUG 5 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN EMANUEL...TREUTLEN...
NORTHERN MONTGOMERY AND EASTERN LAURENS COUNTIES UNTIL 1000 PM EDT...

At 929 PM EDT...a line of strong thunderstorms extended from near
Minter to near Zaidee to near Covena...and moving south at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Swainsboro, Soperton, Nunez, Tarrytown, Lothair, Covena, Orland,
Rockledge, Orianna, Zaidee, Gillis Springs and Minter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3237 8284 3230 8253 3244 8231 3255 8234
      3247 8256 3250 8283
TIME...MOT...LOC 0129Z 347DEG 21KT 3244 8277 3242 8255 3247 8241

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:51 PM EDTSpecial Weather StatementFFCTreutlen24 min
Aug 6, 2:45 PM EDTSpecial Weather StatementFFCJefferson30 min
Aug 6, 2:52 PM EDTSevere Thunderstorm WarningFFCJefferson53 min
Aug 6, 3:43 PM EDTSpecial Weather StatementFFCEmanuel32 min
Aug 6, 4:03 PM EDTSpecial Weather StatementFFCTelfair27 min
Aug 6, 4:06 PM EDTSpecial Weather StatementFFCMontgomery24 min
Aug 6, 4:20 PM EDTSevere Thunderstorm WarningFFCDodge, Telfair25 min
Aug 6, 4:32 PM EDTSpecial Weather StatementFFCMontgomery28 min
Aug 6, 4:38 PM EDTSevere Thunderstorm WarningFFCMontgomery, Wheeler52 min
Aug 6, 4:50 PM EDTSpecial Weather StatementFFCTelfair25 min
Aug 6, 4:51 PM EDTSpecial Weather StatementFFCPulaski24 min
Aug 6, 5:01 PM EDTSevere Thunderstorm WarningFFCMontgomery, Toombs, Wheeler29 min
Aug 6, 5:13 PM EDTSpecial Weather StatementFFCDodge32 min
Aug 6, 5:19 PM EDTSpecial Weather StatementFFCWilcox26 min
Aug 6, 5:29 PM EDTSpecial Weather StatementFFCWheeler16 min
Aug 6, 5:34 PM EDTSpecial Weather StatementFFCSumter26 min
Aug 6, 5:44 PM EDTSpecial Weather StatementFFCTwiggs31 min
Aug 6, 5:46 PM EDTSpecial Weather StatementFFCPeach29 min
Aug 6, 6:11 PM EDTSpecial Weather StatementFFCWebster34 min
Aug 6, 6:13 PM EDTSpecial Weather StatementFFCTwiggs32 min
Aug 6, 6:43 PM EDTSpecial Weather StatementFFCTwiggs32 min
Aug 6, 6:50 PM EDTSpecial Weather StatementFFCWebster25 min
Aug 6, 7:13 PM EDTSpecial Weather StatementFFCMarion, Webster32 min

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.